Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What causes awful smell from vagina and bloating?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
Hello, I had the flu 2 weeks ago and now I have a bad smell possibly from my vagina and much boating of stomach w/gas. I thought maybe BV but those symptoms don't involve the gas. Help
Posted Mon, 11 Aug 2014 in Infections
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer:
Need more info

Detailed Answer:
Hello

Thanks for the query

I understand that you were treated for flu 2 weeks ago. I need to have a few more information in order you help you better

1. When you say bad smell, did you mean that your gas smells bad or do you notice bad smell coming from your groin region at all times?
2. Do you have any discharge from your vagina?
3. Please mention the medications you have taken for the flu, a few drugs cause a lot of bloating of the stomach
4. Is your bowel movements normal and regular?
5. Do you have fever or are you feverish?

Please get back to me, I am awaiting your reply

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes awful smell from vagina and bloating? 48 minutes later
1. It's a smell coming from groin at all times
2. a little more than usual.
3. Immodium. the bloating just started and my flu is gone.
4. normal
5. nope
thanks,
 
 
Answered by Dr. Rakesh Madhyastha 2 hours later
Brief Answer:
Hello

Detailed Answer:
Thanks for the quick reply

From the history you have given me it does looks like you are suffering from bacterial infection of the vagina.

Here is how you go about it

1. The bacterial infection has to be treated with antibiotics. The antibiotics which are effective are clindamycin and metrogyl to be taken for 7 days. Before starting the antibiotic I recommend you send for culture. If the culture comes positive antibiotic can be changed based on sensitivity

2. Immodium stops the intestinal motility causing gasesous distention of the abdomen and bloating. I recommend that you stop it immediately.

3. Continue to use the over the counter cream

4. I recommend that you avoid coitus until you are better

5. Meet a gynecologist as soon as possible without further delay. Delay in starting the antibiotics might worsen the infection to cause pelvic inflammatory disease

I hope I was of help, if you have any further queries please get back to me

I wish you good health and a speedy recovery

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor